MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC. THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35BDH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Cardiac Tamponade (2226)
Date of Event 04/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.As such the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.A manufacturing record evaluation was performed for the finished device 30158051l number, and no internal action was found during the review.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old female patient underwent an ablation procedure with a thermocool® sf nav bi-directional catheter and suffered cardiac tamponade (requiring pericardiocentesis) and vessel perforation.During the procedure, one (1) hour after the thermocool® sf nav bi-directional catheter had been in use, it was placed in the right ventricle outflow tract (rvot).It was then noticed the patient¿s blood pressure dropped to 40 units.Cardiac tamponade was confirmed by echo.Pericardiocentesis was performed to remove an unspecified amount of fluid from the pericardial space.There¿s no information regarding extended hospitalization.Patient¿s outcome is improved.Physician¿s opinion regarding the cause of the adverse event is that it was patient condition related.The physician commented there was no causal relationship between the biosense webster inc.(bwi) product and the adverse event.It was also reported that while using the thermocool® sf nav bi-directional catheter in the rvot, the impedance rose to 300 ohms and there¿s a possibility that the pulmonary artery (pa) was ruptured at that time.There is no information about medical/surgical intervention for the vessel rupture.No error messages were displayed on any bwi equipment during the case.Although the incidence of high impedance reading occurred, there is no indication that the impedance exceeded any impedance cut-off.As such, the issue of high impedance has been assessed as not mdr reportable.
 
Additional Manufacturer Narrative
On 5/14/2019, it was noticed that the patient information such as patient age at the time of event, age unit, sex, weight of the patient and weight unit were inadvertently omitted from the 3500a initial mdr transmitted to fda.The fields have now been populated.(69-year-old, female, weighing 48 kgs.).Manufacturer's ref # (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2019, additional information was received indicating a smartablate generator was used in the procedure on power control mode.The smarablate generator has been added to concomitant products.Manufacturer¿s ref # (b)(4).

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key8609545
Report Number2029046-2019-03143
Device Sequence Number1998076
Product Code LPB
UDI-Device Identifier10846835003154
UDI-Public10846835003154
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/09/2021
Device Catalogue NumberBNI35BDH
Device Lot Number30158051L
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer05/14/2019
05/16/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date05/14/2019
06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GENERATOR KIT-US
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age69 YR
Patient Weight48